MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 2-0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 2-0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB259H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/24/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Sixteen (16) representative unopened samples were received for analysis.Product code vcpb259h.Upon initial inspection of the samples, no external damages were evident on the exterior packaging.Following the sampling plan, a visual inspection was conducted on thirteen (13) samples.The packets were opened, and swage and attachment areas appeared as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.One empty opened foil, a paper lid, a winding former with one detached needle and an undispensed suture were received for analysis.Product code vcpb259.During examination, a short insertion length was observed at the suture end, and no remnant was found within the needle barrel hole.Visual inspection determined that the needle and suture were detached because the suture insertion did not meet the specified acceptance criteria.Based on the information currently available, the short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Additional information was requested, the following was obtained: please provide the following information for vcpb259h/tbmmkb were there any issues with the seal of the sterile packaging? no.Are there any tears/holes in the sterile packaging? yes.Please describe the sterile packaging: ¿ was the sterility of the device compromised? please refer to the event description, other information requested is unknown.
 
Event or Problem Description
It was reported that a patient underwent an subcutaneous suturing procedure on (b)(6) 2025 and suture was used.It was reported from the analysis of the returned product that short insertion was observed.Before the surgery, a small hole shaped damage was found on the packaging, and the customer marked it with a marker on the outside of the packaging.Changed another one to continue the surgery, the problem of pulling off suture needle had happened in the newly dispensed suture when it was opened to prepare for surgery.Changed another one to complete the surgery.There were no patient consequences reported.Additional information was requested.

Brand Name
VCL+ UD 27IN 2-0 S/A CTB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24429205
Report Number2210968-2026-01920
Device Sequence Number10392948
Product Code GAM
UDI-Device Identifier10705031056329
UDI-Public(01)10705031056329(17)291130(10)10550J
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB259H
Device Lot Number10550J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown